MAUDE Adverse Event Report: LIVANOVA USA INSTITUTE DE CARDIOLOGIE1; TUBING, PUMP, CARDIOPULMONAY BYPASS

LIVANOVA USA INSTITUTE DE CARDIOLOGIE1; TUBING, PUMP, CARDIOPULMONAY BYPASS
Model Number 627230202
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H.11.Livanova usa manufactures the customized circuit.Pump was primed normally at 36 degrees with plasmalyte solution no liquid leakage into the pump head ecc was initial with arterial temperature 33 degrees.Blood loss 200cc.Patient did not show problem the next day.The pump in use was not a livanova device and there is no information if the machine has been checked by a field service technician.However, over-occlusion of the pump was excluded as root cause no initial defect was observed on the tubing it was not clarified whether the patient was in beating phase when event occurred.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa received a report that, during a procedure, blood leak was oberved by the pumphead and pump outlet.Medical team elected to stop the ecc, change the raceway and prime an new arterial pump.Pporcedure was completed with no issue.There is no report of any patient injury.
 
Additional Manufacturer Narrative
Visual inspection of the provided photos confirmed the split in the tubing.The complained tubing was never returned for investigation.Based on the review of the livanova database, no other similar complaints has been recorded neither for this customized circuit, nor for this specific tubing lot.No concerning trend has been detected for this kind of failure.It cannot be excluded that an initial defect in the tubing, such as a cut or puncture, was present and went undetected and propagated during use under compression in the roller pump.No definitive conclusion can be drawn on the root cause of the defect and on when it may have been caused, either at manufacturing or at customer's site.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
INSTITUTE DE CARDIOLOGIE1
Common Device Name
TUBING, PUMP, CARDIOPULMONAY BYPASS
Manufacturer (Section D)
LIVANOVA USA
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w. 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20244137
Report Number1718850-2024-00037
Device Sequence Number15282080
Product Code DWE
UDI-Device Identifier00803622114823
UDI-Public(01)00803622114823(240)627230202(17)260612(10)2416400021(11)240612
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2026
Device Model Number627230202
Device Lot Number2416400021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer12/23/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown